The Annals of Statistics

Limiting distributions for $L\sb 1$ regression estimators under general conditions

Keith Knight

Full-text: Open access

Abstract

It is well known that $L_1$-estimators of regression parameters are asymptotically normal if the distribution function has a positive derivative at 0. In this paper, we derive the asymptotic distributions under more general conditions on the behavior of the distribution function near 0.

Article information

Source
Ann. Statist., Volume 26, Number 2 (1998), 755-770.

Dates
First available in Project Euclid: 31 July 2002

Permanent link to this document
https://projecteuclid.org/euclid.aos/1028144858

Digital Object Identifier
doi:10.1214/aos/1028144858

Mathematical Reviews number (MathSciNet)
MR1626024

Zentralblatt MATH identifier
0929.62021

Subjects
Primary: 62F12: Asymptotic properties of estimators 60F05: Central limit and other weak theorems
Secondary: 62E20: Asymptotic distribution theory 60F17: Functional limit theorems; invariance principles

Keywords
$L_1$-estimation linear regression asymptotic distribution

Citation

Knight, Keith. Limiting distributions for $L\sb 1$ regression estimators under general conditions. Ann. Statist. 26 (1998), no. 2, 755--770. doi:10.1214/aos/1028144858. https://projecteuclid.org/euclid.aos/1028144858


Export citation

References

  • Akahira, M. and Takeuchi, K. (1981). Asy mptotic Efficiency of Statistical Estimators: Concepts and Higher Order Asy mptotic Efficiency. Springer, New York.
  • Akahira, M. and Takeuchi, K. (1995). Non-Regular Statistical Estimation. Springer, New York.
  • Arcones, M. A. (1994). Distributional convergence of M-estimators under unusual rates. Statist. Probab. Lett. 21 271-280. Arcones, M. A. (1996a). The Bahadur-Kiefer representation of Lp regression estimators. Econometric Theory 12 257-283. Arcones, M. A. (1996b). Second order representations of the least absolute deviation regression estimator. Unpublished manuscript.
  • Babu, G. J. (1989). Strong representation for LAD estimators in linear models. Probab. Theory Related Fields 83 547-558.
  • Bahadur, R. R. (1966). A note on quantiles in large samples. Ann. Math. Statist. 37 577-580.
  • Bai, Z. D., Chen, X. R., Wu, Y. and Zhao, L. C. (1990). Asy mptotic normality of minimum L1 norm estimates in linear models. Chinese Sciences A 33 449-463.
  • Bassett, G. and Koenker, R. (1978). Asy mptotic theory of least absolute error regression. J. Amer. Statist. Assoc. 73 618-622.
  • Bloomfield, P. and Steiger, W. L. (1983). Least Absolute Deviations: Theory, Applications and Algorithms. Birkh¨auser, Boston.
  • Gey er, C. J. (1996). On the asy mptotics of convex stochastic optimization. Unpublished manuscript.
  • He, X. and Shao, Q.-M. (1996). General Bahadur representation of M-estimators and its application to linear regression with nonstochastic designs. Ann. Statist. 24 2608-2630.
  • Hjørt, N. L. and Pollard, D. (1993). Asy mptotics for minimisers of convex processes. Statistical Research Report, Univ. Oslo.
  • Ibragimov, I. A. and Has'minskii, R. Z. (1981). Statistical Estimation: Asy mptotic Theory. Springer, New York.
  • Jure ckov´a, J. (1983). Asy mptotic behavior of M-estimators of location in nonregular cases. Statist. Decisions 1 323-340.
  • Kallenberg, O. (1983). Random Measures, 3rd ed. Akademie, Berlin.
  • Kiefer, J. (1967). On Bahadur's representation of sample quantiles. Ann. Math. Statist. 38 1323- 1342.
  • Knight, K. (1997). Asy mptotics for L1 regression estimators under general conditions. Technical Report 9716, Dept. Statistics, Univ. Toronto.
  • Koenker, R. and Bassett, G. (1978). Regression quantiles. Econometrica 46 33-50.
  • Pollard, D. (1991). Asy mptotics for least absolute deviation regression estimators. Econometric Theory 7 186-199.
  • Smirnov, N. V. (1952). Limit distributions for the terms of a variational series. Amer. Math. Soc. Transl. Ser. (1) 11 82-143.